Alert archive / Montana / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Oct 3, 2016, 3:51 AM MDT. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 3:51 AM MDT (09:51 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM MDT
- Expired
- Oct 4, 2016, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
363 WWUS45 KTFX 030951 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 351 AM MDT MON OCT 3 2016 MTZ012-050-051-054-032200- /O.UPG.KTFX.WS.A.0001.161003T1200Z-161005T1200Z/ /O.NEW.KTFX.WS.W.0005.161003T1800Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 351 AM MDT MON OCT 3 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...LITTLE BELT MOUNTAINS INCLUDING KINGS HILL PASS...HIGHWOOD MOUNTAINS...BIG SNOWY MOUNTAINS. * SNOW LEVEL...LOWERING TO AROUND 5000 FEET TONIGHT. * SNOW ACCUMULATIONS...1 TO 4 INCHES NEAR THE FOOTHILLS AND 5 TO 14 INCHES ABOVE 6000 FEET. * TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND EVENING HOURS. PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY ON TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDTIONS. * WINDS...NORTHWEST 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-032200- /O.UPG.KTFX.WS.A.0001.161004T0500Z-161005T1200Z/ /O.NEW.KTFX.WS.W.0005.161004T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 351 AM MDT MON OCT 3 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY FOR THE BEARS PAW LITTLE ROCKY AND HIGHWOOD MOUNTAINS IN NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR THE BEARS PAW LITTLE ROCKY AND HIGHWOOD MOUNTAINS IN NORTH CENTRAL MONTANA FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE BEARS PAW...LITTLE ROCKY AND HIGHWOOD MOUNTAINS. * SNOW ACCUMULATIONS...6 TO 12 INCHES. * TIMING...RAIN WILL TURN TO SNOW THIS EVENING. PERIODS OF SNOW WILL THEN CONTINUE THROUGH TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND MOUNTAIN CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ055-032200- /O.UPG.KTFX.WS.A.0001.161003T1200Z-161005T1200Z/ /O.EXB.KTFX.WW.Y.0024.161003T1800Z-161005T0000Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS... WEST YELLOWSTONE 351 AM MDT MON OCT 3 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 6500 FEET FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE. * SNOW LEVEL...LOWERING TO 6500 FEET THIS EVENING. * SNOW ACCUMULATIONS...1 TO 4 INCHES BELOW 7500 FEET AND 4 TO 8 INCHES ABOVE 7500 FEET. * TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-014-015-052-053-032200- /O.EXT.KTFX.WW.Y.0024.161003T1800Z-161005T0000Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS 351 AM MDT MON OCT 3 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6500 FEET... * LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS... RAYNOLDS PASS. * SNOW LEVEL...LOWERING TO 6500 FEET DURING THE AFTERNOON AND EVENING HOURS. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE MOUNTAINS...WITH ISOLATED AMOUNTS NEAR 13 INCHES AT RIDGE TOPS. * TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND EVENING HOURS. PERIODS OF SNOW ARE THEN EXPECTED ON TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
7 follow-up statements
880 WWUS45 KTFX 032149 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 349 PM MDT MON OCT 3 2016 MTZ012-050-051-054-041300- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 349 PM MDT MON OCT 3 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...KINGS HILL PASS. * SNOW LEVEL...ABOVE MOST MOUNTAIN PEAKS LOWERING TO 5000 FEET. * SNOW ACCUMULATIONS...1 TO 4 INCHES IN THE FOOTHILLS AND 6 TO 12 INCHES ABOVE 6000 FT. * TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND EVENING HOURS. PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY ON TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDTIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-041300- /O.CON.KTFX.WS.W.0005.161004T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 349 PM MDT MON OCT 3 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS...THE BEARS PAW...LITTLE ROCKY AND HIGHWOOD MOUNTAINS. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...RAIN WILL TURN TO SNOW THIS EVENING. PERIODS OF SNOW WILL THEN CONTINUE THROUGH TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND MOUNTAIN CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-014-015-052-053-055-041300- /O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS... WEST YELLOWSTONE 349 PM MDT MON OCT 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6500 FEET... * LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS. * SNOW LEVEL...ABOVE PASS LEVEL LOWERING TO 6500 FEET. * SNOW ACCUMULATIONS...1 TO 4 INCHES BELOW 7500 FEET AND 4 TO 8 INCHES ABOVE 7500 FEET. * TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND MOUNTAIN CONDTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
486 WWUS45 KTFX 040612 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1212 AM MDT TUE OCT 4 2016 MTZ008-014-052-053-040715- /O.CAN.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON- BROADWATER- 1212 AM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. RAIN OR SNOW SHOWERS MAY CONTINUE OVER THE ADVISORY AREA TONIGHT, BUT IMPACTS DUE TO ACCUMULATING SNOW ARE NO LONGER EXPECTED. $$ MTZ012-050-051-054-041815- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 1212 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...KINGS HILL PASS. * SNOW LEVEL...5000 FEET. * SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDTIONS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-041815- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 1212 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS... * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * TIMING...RAIN WILL TURN TO SNOW OVERNIGHT. PERIODS OF SNOW WILL THEN CONTINUE THROUGH TUESDAY. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND MOUNTAIN CONDITIONS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ015-055-041815- /O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS... TARGHEE PASS...WEST YELLOWSTONE 1212 AM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 6500 FEET... * LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS. * SNOW LEVEL...6500 FEET. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND MOUNTAIN CONDTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
729 WWUS45 KTFX 040941 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 341 AM MDT TUE OCT 4 2016 MTZ012-050-051-054-042200- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... LEWISTOWN DIVIDE 341 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDTIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-042200- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 341 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS...ROCKY BOY * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS AND RAW CONDITIONS FOR THOSE WORKING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ015-055-042200- /O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS... TARGHEE PASS...WEST YELLOWSTONE 341 AM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 6500 FEET... * LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS. * SNOW LEVEL...6500 FEET. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * IMPACTS...PERIODS OF HEAVY WET SNOW COULD CAUSE VARIABLE DRIVING CONDITIONS AND RAW CONDITIONS FOR THOSE WORKING OR RECREATING OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
094 WWUS45 KTFX 040947 CCA WSWTFX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MDT TUE OCT 4 2016 MTZ012-050-051-054-042200- /O.COR.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... LEWISTOWN DIVIDE 347 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES FOR THE LITTLE BELT MOUNTAINS, AND UP TO AN ADDITIONAL 6 INCHES FOR THE SNOWY MOUNTAINS. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-042200- /O.COR.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 347 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS...ROCKY BOY * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ015-055-042200- /O.COR.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS... TARGHEE PASS...WEST YELLOWSTONE 347 AM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 6500 FEET... * LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS. * SNOW LEVEL...6500 FEET. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. * IMPACTS...PERIODS OF HEAVY WET SNOW COULD CAUSE VARIABLE DRIVING CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
483 WWUS45 KTFX 041624 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1024 AM MDT TUE OCT 4 2016 MTZ015-055-041730- /O.CAN.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/ MADISON-GALLATIN- 1024 AM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL SCATTERED SNOW SHOWERS THROUGH EARLY EVENING MAY AMOUNT TO AN ADDITIONAL COATING TO 1 INCH ABOVE 6500 FEET IN GALLATIN AND MADISON COUNTIES. IMPACTS WILL BE MINIMAL. $$ MTZ012-050-051-054-050000- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... LEWISTOWN DIVIDE 1024 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-050000- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 1024 AM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS... * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
490 WWUS45 KTFX 042054 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT TUE OCT 4 2016 MTZ012-050-051-054-050000- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... LEWISTOWN DIVIDE 254 PM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-050000- /O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CHOUTEAU-BLAINE- 254 PM MDT TUE OCT 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... * LOCATIONS... * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-051800- /O.NEW.KTFX.WW.Y.0025.161005T0300Z-161005T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 254 PM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT WEDNESDAY. * LOCATIONS...MARIAS PASS AND LOGAN PASS. * SNOW ACCUMULATIONS...UP TO 2 INCHES BETWEEN 5000 AND 6000 FEET, WHICH INCLUDES MARIAS PASS. 2-5 INCHES ABOVE 6000 FEET. * TIMING...LIGHT SNOW WILL BEGIN AROUND 6 PM THIS EVENING. PERIODS OF LIGHT TO MODERATE SNOW WILL THEN OCCUR OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. * IMPACTS...SOME SLUSHY SNOW ACCUMULATION IS EXPECTED TO CREATE SLICK DRIVING CONDITIONS ON HIGHWAY 2 ALONG MARIAS PASS AND FOR TRAVELERS ON LOGAN PASS THIS EVENING INTO WEDNESDAY MORNING. THE COMBINATION OF SNOW AND FOG WILL LIKELY REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. * HAZARD ELEVATION...FOR ELEVATIONS ABOVE 5000 FEET. * SNOW LEVEL...NEAR 5000 FEET. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
337 WWUS45 KTFX 050025 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 625 PM MDT TUE OCT 4 2016 MTZ011>013-047-050-051-054-050130- /O.EXP.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/ HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... LEWISTOWN DIVIDE 625 PM MDT TUE OCT 4 2016 ...WINTER STORM WARNING HAS EXPIRED... THE STORM SYSTEM THAT BROUGHT WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE REGION CONTINUES TO EXIT TO THE NORTHEAST INTO CANADA TONIGHT. PRECIPITATION WILL GRADUALLY DIMINISH THIS EVENING BUT OCCASIONAL SHOWERS WILL BE STILL BE POSSIBLE. LIGHTER PRECIPITATION WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW ACCUMULATIONS AND THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MTZ009-051200- /O.CON.KTFX.WW.Y.0025.161005T0300Z-161005T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 625 PM MDT TUE OCT 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET... * LOCATIONS...MARIAS PASS...LOGAN PASS. * SNOW ACCUMULATIONS...UP TO 2 INCHES BETWEEN 5000 AND 6000 FEET... WHICH INCLUDES MARIAS PASS. 2-5 INCHES ABOVE 6000 FEET. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL OCCUR INTO WEDNESDAY MORNING. * IMPACTS...SOME SLUSHY SNOW ACCUMULATION IS EXPECTED TO CREATE SLICK DRIVING CONDITIONS ON HIGHWAY 2 ALONG MARIAS PASS AND FOR TRAVELERS ON LOGAN PASS THIS EVENING INTO WEDNESDAY MORNING. THE COMBINATION OF SNOW AND FOG WILL LIKELY REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. * HAZARD ELEVATION...FOR ELEVATIONS ABOVE 5000 FEET. * SNOW LEVEL...NEAR 5000 FEET. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 2, 11:30 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 2, 11:30 PM MDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1130 PM MDT Sun Oct 2 2016 Aviation Section Updated .DISCUSSION... ADDITIONAL UPDATE TO HIGHLIGHTS...Have made some additions to the winter weather highlighted areas. Forecast snow amounts above 6500 feet in Central/Southern Lewis and Clark County, as well as in Broadwater County, seem to warrant inclusion in the Advisory. Have also added above 6500 feet in the Little Snowy Mountains in southern Fergus County, and above 4000 feet in the northern slopes of the Highwood, Bears Paw, and Little Rocky Mountains due to enhanced snowfall from the expected northerly low/mid level flow. Changes were also made to have elevations specifically mentioned in the headlines of the statement. No changes to forecast snow amounts at this time. Sorry for any inconvenience with this late adjustment. Coulston Only adjustments to the forecast this evening is to keep mention of showery precipitation in through midnight and focus it east of a Dillon to Havre line. Will also keep mention of isolated thunderstorms through midnight on the southeast TFX border - basically, from Monida Pass northeast through Bozeman and Lewistown. Precipitation should become more widespread and stratiform in nature after midnight. Temperatures and wind appear to be on track, so have not changed them. Forecast models are in the process of being updated, so will not make any changes to the current winter weather highlights. However, will update the statements to fine tune snow amount wording. Coulston && .AVIATION... Updated 0600Z. Mid-to upper-level low centered over west-central OR will move generally east-northeastward and should reach east-central MT around 06Z/Tue. Accordingly, widespread light to moderate rain is expected at lower elevations, while mountain snow is expected near and especially above 5000 feet MSL. However, rain may mix with snow after 00Z/Tue east of a KHVR to KDLN line after 00Z/Tue. Widespread mountain obscuration is also expected. Widespread VFR or MVFR is expected to deteriorate to primarily IFR toward and especially after 12Z Mon. Also, occasional LIFR are possible after 12Z Mon. Jaszka && .PREV DISCUSSION... /ISSUED 540 PM MDT Sun Oct 2 2016/ Tonight through Tuesday...Water vapor shows a deep low pressure trof over the West Coast with a disturbance moving through the southwest flow aloft over Central and Southwest Montana. Another disturbance is rotating around the base of the trof and moving over Nevada. This will be approaching Southwest Montana tonight and moving across the zones. Isolated thunderstorms are possible over the southwest zones this evening but instability over the extreme southwest zones will decrease rapidly towards sundown. The air mass will then generally remain stable through Tuesday. The low pressure trof will move east during the period but the strongest dynamics should remain south of the state as the upper level jet pushes across Wyoming. Montana be under a broad area of diffluent flow aloft, however, and periods of widespread precipitation are likely through Tuesday. The main concern will be snow amounts, and, along with the amount of moisture available, snow levels will become very important as the low approaches. Monday night the air mass will cool significantly and lowest snow levels during the period will develop along and east of a Havre to Lewistown line. However, most snow will remain above 4000 feet in this area. Low levels will be drying from the west Tuesday, first across the Northern Rockies, and these drier conditions will spread east during the day. However, north to northwest flow will continue and low levels to the east will remain quite moist. The winter weather advisories and watches issued are all concerned with snow accumulations at higher elevations. At lower elevations, slippery road conditions are the main concern. Zelzer Tuesday Night through Sunday...Not many changes made to the forecast this afternoon. Scattered showers linger over much of the CWA Tuesday night and Wednesday...with the best chances across the western and southwestern mountains...as a weakening shortwave disturbance is drawn in behind the departing storm system. Cold air behind this system could continue low snow levels around 4000-6000 feet across central and southern portions...with snow levels further lowering to close to 3000 feet across the north. This could bring some light snow mixing in across portions of the Hi-Line and along the Rocky Mountain Front Wednesday into Wednesday night...possibly lingering into Thursday. Snow amounts across the high plains are expected to be low at this point...with the main impacts being those that occur with the first snowfall of the year. An unsettled westerly flow develops for the second half of the week and on through the weekend. Several weak systems will move through this westerly flow, but timing varies widely among the suite of model solutions. Therefore, cannot do much better than a general model blend for the extended period, maintaining slight chances for rain and mountain snow showers with temperatures gradually warming back to near seasonal averages in the 50s to low 60s. Snow levels should also raise through the long term..perhaps becoming above 8000 feet by the weekend...as these next disturbances is not expected to have as much cold air. PN/Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 43 47 37 48 / 100 100 100 60 CTB 40 45 36 47 / 70 90 80 40 HLN 43 49 39 52 / 90 90 80 60 BZN 43 47 38 49 / 100 90 80 60 WEY 39 43 30 43 / 100 80 70 50 DLN 40 48 35 51 / 80 80 60 30 HVR 45 48 36 44 / 100 100 100 90 LWT 45 48 34 41 / 100 100 100 80 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM Monday to 6 PM MDT Tuesday above 6000 feet for Beaverhead...Broadwater...Central and Southern Lewis and Clark...Jefferson...Madison. Winter Storm Watch from 6 AM MDT Monday through late Tuesday night above 6500 feet for Cascade...Fergus...Gallatin...Judith Basin...Meagher. Winter Storm Watch from Monday evening through late Tuesday night above 4000 feet for Blaine...Chouteau...Hill. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:10 PM MDT | Special Weather Statement | TFX | Fergus | 50 min |
| Oct 2, 8:04 PM MDT | Special Weather Statement | TFX | Musselshell | 26 min |
Nearby
Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.